Addiction Survivors

Notices

Reply
Unread 06-26-2007, 05:55 PM   #1
mybestlife
Senior Member
 
Posts: 350
Default Newbie, PLEASE READ

I am soooo thankful I have found this site!!! I have been on sub for 12 days, coming off a 350-400mg/a day, hydro addiction. I am currently taking 24 mg a day, I had a really hard time getting going but by day 4 I felt almost too good. (everything seemed too good to br true)
My doc is a quack, I have found much comfort in learning I am not alone, I cound not afford a specialist.
Anyways, I am struggling, I am terribly depressed, I can not get going... I have ZERO energy. I have such a hard time with this because I am ready for my life to get better! My doc isn't great at answering questions and he is totally against going up anymore mg. DO any of you think I should try to take 32mg? Has anyone had any help with the blahs by going up?

My thoughts are consumed with "needing something" I am sure that is just the addict in me but I thought you were not supposed to have cravings??? Honestly I am still thinking of hydro alot! I just miss that get up and go feeling.

I am having a particularly bad day (mentally), the worst actually that I have had yet.

THANKS TO ALL WHO TOOK THE TIME TO HELP A FELLA SUBBIE
mybestlife is offline   Reply With Quote
Unread 06-26-2007, 06:13 PM   #2
Sub-Zero
Senior Member
 
Sub-Zero's Avatar
 
Posts: 1,553
Default

Hi and welcome!! It should get better. There is s a lot to get used to when ending an addiction. The strong physical cravings should be gone and 24mgs should do it, but it might take a little longer yet for you to stabilize. It is important to stay busy during this period. The more you can distract yourself the better. Even if you just go for a long walk, something different from your normal routine.

Some people do better with less sub, believe it or not. I wouldn't reduce your dose this early, but maybe some counseling or meetings would help. AA isn't for me but I know of many including here who have found it very helpful. That "needing something" you feel may have been why you were on oxys so long. Fixing that is important and a counselor would be able to help there. I found just coming to the site helps me. Good luck and welcome!
Sub
Sub-Zero is offline   Reply With Quote
Unread 06-26-2007, 07:57 PM   #3
mybestlife
Senior Member
 
Posts: 350
Default

THANKS SUB-ZERO! I am currently looking for a support group that is right for me.... I tried NA but just didn't fit.
mybestlife is offline   Reply With Quote
Unread 06-26-2007, 08:08 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi mybestlife and welcome. Others have felt that way also after starting bupe, so you're not alone. Oftentimes at the beginning of treatment, it can also happen because people have to adjust to living addiction free. Especially if a lot of time and energy was put into finding, getting and taking whatever drug it was. That leaves a lot of 'empty' time that needs to be filled now.

And as Sub-Zero mentioned, could it be why you were taking hydro, self medicating a depression. Did you suffer from depression pre-addiction?

As for other support groups, there's SMART Recovery: http://smartrecovery.org/
Celebrate Recovery (faith based) http://www.celebraterecovery.com/
Secular Organizations for Sobriety. Self-empowerment approach to recovery. http://www.secularsobriety.org/

You might also want to check and see if there are any groups at local clinics/hospitals.

Let us know how you're doing.
Nancy
NancyB is offline   Reply With Quote
Unread 06-26-2007, 11:03 PM   #5
mybestlife
Senior Member
 
Posts: 350
Default

THANK YOU NANCYB!
Yes, I have ALWAYS suffered with depression,meds don't work. when I first started with the hydro I felt normal and happy for the first time.

I have become an information hound. I have read everything I can find on suboxone. Thank God I found this place, I now have an anwser to almost all questions.

THIS PLACE ROCKS!!

I will check out the
mybestlife is offline   Reply With Quote
Unread 06-26-2007, 11:36 PM   #6
pedenter1
Junior Member
 
Posts: 0
Default

mybestlife,

I also had a very high habit of Oxycodone at about 300 mg. or so. I am on 24 to 32 mgs. (my choice) because I also have permanent chronic pain issues - but I have found that the pain also led to a good deal of depression at times. There are some newer anti-depressants out more specifically suited towards people who seem to find that "normal" feeling using opiates. You should ask your Dr. of course, but I recently started taking Effexor and found it a tremendous help (I had been on Zoloft for a long time). It seems to enable me to reduce my Sub intake as well - since I also not only feel better physically (with my pain) on a higher dose - but psychologically as well. I am one of those that believe in the theory that many people who become addicted to drugs have less than normal endorphin levels - or whatever chemical in the brain releases them. There is a link someone posted to answer a few questions to see if you fit in that category - certainly worth looking into as the new anti-depressants may help and obviously counseling is a great tool. I try and find the link to the above info I mentioned and post it further down.

Welcome and things will even out eventually. While I didn't have cravngs per se, I didn't keep reaching for the drawer I kept my drugs in - it was like and ingrained habit - you need to find new ways to fill the time you have. Try something new - take a class - hobby whatever. You'll find that as time goes by you'll feel better and need to keep busy.

Pat
pedenter1 is offline   Reply With Quote
Unread 06-26-2007, 11:45 PM   #7
pedenter1
Junior Member
 
Posts: 0
Default

mybestlife,

One other thing - were you on anything else other than the hydro? Any benzos or other medications? I found that while the Sub stopped my cravings from day one - I didn't realized how dependant I had become to the Valium I was taking - one day about a week to 10 days into my treatment I felt all day like I wanted or needed *something*, almost like I was craving the Percocets but not quite - I had a terrible night that night - feeling like I wanted to peel my skin off. Luckily the I had a Dr. appointment the next morning and my I told my Sub Dr. about it and he had me hold out my arms and I could keep my hands steady - he said oh geez - your in Benzo W/D. We are also working on weening me off that. Originally he offered to give me some Clonazepam at our first appt. after my induction - but since I had some Lorazepam (yes I was taking both Valium and Lorazepam daily) I told him I didn't need it (I had been cutting back with all the rest of my meds up until my induction so I thought I'd be fine) Well, obviously when I ran out I "wasn't quite there yet" so he prescribed the Clonezapam and it took what I thought was a craving for opiates away in hour.

Just make sure your doctor know everything you were taking - even if you feel it was insignificant or even something you may have stopped not that long ago. It could still be affecting you now.

I'll look for that link now. Pat
pedenter1 is offline   Reply With Quote
Unread 06-27-2007, 04:20 AM   #8
mybestlife
Senior Member
 
Posts: 350
Default

PEDENTER~~
Thanks for sharing.... I told my doc I was also taking 10-12 SOMA(350mg) and one 2mg bar of ZANAX, he basically just told me I could not take them anymore. He actually laughed at the amount of Zanax I was taking and said it shouldn't be a problem to stop. I know I felt withdrwal from both, I kept asking him about it and ALL he would say was "YOU CAN NOT TAKE ANYTHING WITH THIS MEDICENE" He doesn't even want me to take motrin. I BEGGED for something to help me sleep, I did not sleep for the first 8 days of sub, UNTIL, I went against my doc and took 2 somas....I was desperate. I sleep like a baby. I take the soma's for reasons other than recreation, I have suffered from chronic migraine headaches and tension headaches, I get BIG ASS knots in my neck from tension.

I have an app. on Thursday, I hope he isn't a jerk about the soma's, but I can not just stop taking ever med forever...
mybestlife is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 11:10 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors